| Model Number |
EM100-A |
| Medical Device Problem Codes |
Electrical /Electronic Property Problem (1198); Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Repair request initiated for device with the report of not working.No patient impact reported.Repair escalated to a product event on evaluation due to overheating.Additional information regarding the patient impact was being followed up from the facility.
Additional Manufacturer Narrative
Report confirmed.The device was tested and the maximum temperature was measured to be 139°f.The likely cause was identified as worn front and rear bearings.It was also noted collet laser markings were faded.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.This report is not a complaint as there is no allegation of deficiency or serious injury.This is a repair request that was escalated for evaluation of reportability.It was determined this is not a reportable event and will be handled as a routine repair request.If information is provided in the future, a supplemental report will be issued.